Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 733, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 24, 2016, 7:21 PM CDT for Jackson County, Kiowa County, Tillman County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2016, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 24, 2016, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:13 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 24, 3:13 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Norman OK 313 PM CDT WED AUG 24 2016 .DISCUSSION... Convective inhibition and lack of focus will be the main limiting factors for storm development this afternoon and evening. These features will be least effective over the northwest half of Oklahoma, and this is where we have 20 to 30% probabilities of rainfall for this evening and tonight. Any storms that do form will have sufficient instability available to generate marginal severe weather. Relatively slow movement and high levels of moisture availability will also provide some risk of flooding. A weak front will provide more focus tomorrow, and continuing instability with weaker inhibition suggests somewhat higher chances for rain/storms tomorrow afternoon and evening. By Friday, ever-weakening wind shear will limit the ability of storms to organize, but there will still be instability available. For the remainder of the forecast period, the upper-level flow will not change much, and rainfall will be highly dependent on small-scale features that are not really predictable this far out. A tropical system is forecast to develop in the western Atlantic over the next few days. Based on the last several medium-range model runs, it appears improbable that the system will significantly affect Oklahoma or north Texas, but we will continue to monitor the system in case there are any meaningful changes in its progress. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 93 70 90 / 20 20 20 30 Hobart OK 70 92 68 91 / 30 20 30 10 Wichita Falls TX 72 94 71 92 / 10 10 10 20 Gage OK 66 86 64 88 / 60 50 60 20 Ponca City OK 72 90 68 88 / 30 40 50 30 Durant OK 73 94 73 89 / 0 10 10 50 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 04/23
Hazardous weather outlook, Aug 24, 11:50 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1150 AM CDT WED AUG 24 2016 OKZ004>048-050>052-TXZ083>090-251300- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1150 AM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF FAR NORTHERN OKLAHOMA THIS AFTERNOON AND EVENING. LOCATION... THE SLIGHT RISK EXISTS NORTH OF A LINE FROM BURLINGTON TO LAMONT TO NORTH OF PONCA CITY. A MARGINAL RISK SURROUNDS THE SLIGHT RISK, AND EXISTS NORTH OF A LINE FROM HOLLIS TO WEATHERFORD TO KINGFISHER TO PERRY. TIMING... THE GREATEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE FROM AROUND 5 PM TO 10 PM. IMPACTS... DAMAGING WIND GUSTS... LOCALLY HEAVY RAINFALL... FREQUENT LIGHTNING... AND HAIL TO THE SIZE OF QUARTERS. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MID TO LATE AFTERNOON ACROSS PORTIONS OF WESTERN AND NORTHERN OKLAHOMA. A FEW STORMS MAY BECOME STRONG TO SEVERE THROUGH THE EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL... FREQUENT LIGHTNING... DAMAGING WIND GUSTS... AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THERE WILL BE A DAILY CHANCE OF THUNDERSTORMS THURSDAY THROUGH NEXT TUESDAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON THURSDAY ACROSS NORTHERN AND WESTERN OKLAHOMA...IN ASSOCIATION WITH A NEARBY COLD FRONT. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/KURTZ
In the hours before
Special weather statement, Aug 24, 6:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 640 PM CDT WED AUG 24 2016 OKZ036-037-TXZ085-250030- TILLMAN OK-JACKSON OK-WILBARGER TX- 640 PM CDT WED AUG 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN...CENTRAL JACKSON AND NORTHWESTERN WILBARGER COUNTIES UNTIL 730 PM CDT... AT 638 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 6 MILES SOUTHWEST OF ELMER AND 4 MILES NORTHEAST OF ODELL...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3473 9940 3454 9899 3432 9931 3442 9952 TIME...MOT...LOC 2338Z 214DEG 19KT 3442 9945 3437 9934 ..SPEG.
Local storm report, Aug 24, 6:47 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 4 SSE BLACKWELL 36.75N 97.25W
08/24/2016 M61 MPH KAY OK MESONET
&&
MDAYLocal storm report, Aug 24, 7:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 N WAUKOMIS 36.30N 97.91W
08/24/2016 GARFIELD OK EMERGENCY MNGR
UTILITY POLES AND LINES REPORTED DOWNED ON BOTH OAKWOOD
ROAD AND US-81 BETWEEN WAUKOMIS AND VANCE AFB. AT LEAST
15 TO 20 POLES WERE SNAPPED OR DOWNED. LAHOMA AND
DRUMMOND WERE REPORTED OUT OF POWER.
&&
MDAYSpecial weather statement, Aug 24, 7:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 713 PM CDT WED AUG 24 2016 TXZ083-084-250045- HARDEMAN TX-FOARD TX- 713 PM CDT WED AUG 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDEMAN AND CENTRAL FOARD COUNTIES UNTIL 745 PM CDT... AT 711 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF CROWELL...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3390 9982 3401 9999 3434 9977 3418 9951 TIME...MOT...LOC 0011Z 216DEG 24KT 3402 9986 ..SPEG.
Local storm report, Aug 24, 7:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND GST 3 W TIPTON 34.50N 99.19W
08/24/2016 M58 MPH TILLMAN OK EMERGENCY MNGR
ALSO NICKEL SIZE HAIL AND TORRENTIAL RAIN.
&&
MDAYLocal storm report, Aug 24, 7:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 8 E NEWKIRK 36.88N 96.91W
08/24/2016 M59 MPH KAY OK MESONET
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 20 min |
| Aug 24, 7:42 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Aug 24, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 48 min |
| Aug 24, 7:56 PM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| Aug 24, 8:17 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| Aug 24, 8:28 PM CDT | Special Weather Statement | OUN | Jackson | 47 min |
| Aug 24, 8:49 PM CDT | Special Weather Statement | OUN | Greer | 26 min |
| Aug 24, 9:04 PM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Aug 24, 9:36 PM CDT | Special Weather Statement | OUN | Kay | 39 min |
| Aug 24, 10:15 PM CDT | Areal Flood Advisory | OUN | Kay | 2 hr |
| Aug 24, 10:31 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Aug 25, 9:45 AM CDT | Flood Watch | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Garfield and 5 more | 21 hr |
| Aug 25, 2:56 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 25, 3:19 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 24 min |
| Aug 25, 3:21 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 114 min |
| Aug 25, 3:33 PM CDT | Special Weather Statement | OUN | Payne | 27 min |
| Aug 25, 3:38 PM CDT | Special Weather Statement | OUN | Roger Mills | 22 min |
| Aug 25, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 36 min |
| Aug 25, 3:41 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 25, 3:44 PM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Aug 25, 3:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Aug 25, 3:47 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Aug 25, 4:03 PM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Aug 25, 4:07 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 22 min |
| Aug 25, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 47 min |
| Aug 25, 4:26 PM CDT | Tornado Warning | OUN | Beckham, Custer, Roger Mills | 34 min |
| Aug 25, 4:40 PM CDT | Special Weather Statement | OUN | Harmon | 65 min |
| Aug 25, 4:50 PM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Roger Mills | 3 hr |
| Aug 25, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 67 min |
| Aug 25, 4:54 PM CDT | Special Weather Statement | OUN | Custer | 36 min |
| Aug 25, 4:55 PM CDT | Tornado Warning | OUN | Custer, Dewey | 35 min |
| Aug 25, 4:57 PM CDT | Tornado Warning | OUN | Custer | 33 min |
| Aug 25, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 42 min |
| Aug 25, 5:04 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Aug 25, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 46 min |
| Aug 25, 5:15 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 25, 5:21 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Aug 25, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 32 min |
| Aug 25, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 27 min |
| Aug 25, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 53 min |
| Aug 25, 5:40 PM CDT | Special Weather Statement | OUN | Blaine | 20 min |
| Aug 25, 5:44 PM CDT | Special Weather Statement | OUN | Logan | 16 min |
| Aug 25, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 40 min |
| Aug 25, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 33 min |
| Aug 25, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 46 min |
| Aug 25, 6:05 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 25, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 49 min |
| Aug 25, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 44 min |
| Aug 25, 6:34 PM CDT | Special Weather Statement | OUN | Washita | 26 min |
| Aug 25, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 35 min |
| Aug 25, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 45 min |
| Aug 25, 6:55 PM CDT | Special Weather Statement | OUN | Major | 35 min |
| Aug 24, 7:13 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 32 min |
| Aug 24, 7:49 PM CDT | Special Weather Statement | OUN | Hardeman | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.